Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 267, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2008, 10:07 AM CDT for Adams County, Brown County, Illinois. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 3, 2008, 10:28 AM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:20 AM CDT | HAIL 0.75 | 6 Nne Barry, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:31 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031507
SVRLSX
ILC001-009-031545-
/O.NEW.KLSX.SV.W.0267.080603T1507Z-080603T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
SOUTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1045 AM CDT
* AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES WEST OF BUCKHORN TO 5 MILES EAST OF PAYSON TO FALL
CREEK...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF QUINCY TO
14 MILES SOUTHEAST OF QUINCY TO 4 MILES NORTHEAST OF HANNIBAL...AND
MOVING EAST AT 62 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...
BEVERLY...
MOUNT STERLING...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3998 9051 3994 9053 3991 9054 3988 9058
3985 9058 3985 9092 3977 9092 3976 9137
4000 9117
TIME...MOT...LOC 1507Z 279DEG 53KT 3996 9099 3983 9109
3974 9126
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 031528
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT TUE JUN 3 2008
ILC001-009-031538-
/O.CAN.KLSX.SV.W.0267.000000T0000Z-080603T1545Z/
BROWN IL-ADAMS IL-
1028 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHERN BROWN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 11 AM.
LAT...LON 3998 9051 3994 9053 3991 9054 3988 9058
3985 9058 3985 9092 3977 9092 3976 9137
4000 9117
TIME...MOT...LOC 1528Z 279DEG 53KT 3991 9059 3978 9069
3969 9086
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 3, 6:56 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT TUE JUN 3 2008 .DISCUSSION... /452 AM CDT TUE JUN 3 2008/ WILL KEEP IT SHORT THIS MORNING AS SEVERE ACTIVITY IS PERSISTING ACROSS NORTHEAST MO...WEST CENTRAL IL...MAINLY ALONG AND NORTH OF WARM FRONT EARLY THIS MORNING. IN ADDITION...MCS COMPLEX THAT HAD DEVELOPED OVER ERN KS...CONTINUES TO SLIDE EAST INTO CENTRAL MO. THIS WILL BE THE FORECAST ISSUES IN THE VERY SHORT TERM. HAVE UPPED POPS FOR AREAS ALONG AND SOUTH OF MISSOURI RIVER AS MCS COMPLEX SLIDES THROUGH AREA. ALSO...SPC HAS UPGRADED SVR WATCH TO A TORNADO WATCH TIL 16Z...FOR SAME AREA. AS FOR REST OF TODAY...NAM AND GFS HAVE THEIR DIFFERENCES WITH NAM DEVELOPING ACTIVITY A LITTLE FURTHER SOUTH...POSSIBLY DUE TO REMNANTS OF MCS AND ACTIVITY ASSOCIATED WITH WARM FRONT...WHICH WILL BECOME FOCUS OF ACTIVITY LATER THIS AFTERNOON AND EVENING...THIS IS A GOOD BET. HAVE ADDED SEVERE MENTION BEYOND WATCH PERIOD...AS PORTIONS OF NORTHEAST...EAST CENTRAL MISSOURI AND WEST CENTRAL IL ARE IN A MODERATE RISK FOR TODAY THROUGH THIS EVENING. TEMPS WILL BE TRICKY TODAY DEPENDING ON THIS MORNING/S ACTIVITY AND WHAT COULD DEVELOP LATER. FOR NOW FEEL THAT WE WILL HAVE TIME TO RECOVER...SO KEPT HIGHS IN THE LOW 80S FAR NORTH TO AROUND 90 FAR SOUTH. ACTIVITY TO LINGER THROUGH TONIGHT...THEN BEGIN TO LIFT NORTH ON WEDNESDAY. WILL SEE A BREAK WEDNESDAY NIGHT AND THURSDAY AS WE REMAIN IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. THE NEXT SYSTEM WILL BEGIN TO MOVE IN THURSDAY NIGHT AND LINGER THROUGH FRIDAY NIGHT. BYRD && .AVIATION... /640 AM CDT TUE JUN 3 2008/ FOR THE 12Z TAFS...CONVECTION ACROSS NRN MO AND SRN IA IS EXPECTED TO DEVELOP SWD SOMEWHAT TO AFFECT UIN WITHIN THE NEXT COUPLE OF HOURS. IN THE NEAR TERM...ONLY SOME LIGHT SHRA IS EXPECTED TO AFFECT COU...SUS AND STL IN THE MORNING HOURS. MAIN FOCUS IS GOING TO BE CONVECTION LATE THIS AFTN INTO THE OVERNIGHT HOURS. WITH WRMFNT SETTLED ACROSS NRN MO AND CNTL IL...WRM SECTOR IS EXPECTED TO DESTABILIZE. CAP SHUD LIMIT CONVECTION UNTIL EARLY EVE HOURS. UNTIL THEN...GUSTY SLY WINDS WL PREVAIL DURING THE DAY. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 4:35 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT TUE JUN 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 435 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS...THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND EVEN STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 WEDNESDAY. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES OUT OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 3, 7:53 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN GREENFIELD 39.34N 90.21W
06/03/2008 M1.53 INCH GREENE IL EMERGENCY MNGR
REPORTED BY AMATEUR RADIO OPERATOR
&&
EVENT NUMBER 00324
PRZYBYLINSKILocal storm report, Jun 3, 8:08 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 2 E FARINA 38.83N 88.74W
06/03/2008 E1.00 INCH MARION IL TRAINED SPOTTER
&&
EVENT NUMBER 00325
BRITTLocal storm report, Jun 3, 8:44 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO 2 E VERNON 38.80N 89.05W
06/03/2008 MARION IL LAW ENFORCEMENT
PUBLIC REPORTED SEEING TORNADO THAT TOOK ROOF OFF BARN
AND SHINGLES OFF HOUSE
&&
EVENT NUMBER 00326
BROWNINGLocal storm report, Jun 3, 9:25 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 AM TSTM WND GST LORAINE 40.15N 91.22W
06/03/2008 E70 MPH ADAMS IL LAW ENFORCEMENT
&&
EVENT NUMBER 00327
BROWNINGLocal storm report, Jun 3, 9:26 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 AM TSTM WND GST LORAINE 40.15N 91.22W
06/03/2008 E70 MPH ADAMS IL EMERGENCY MNGR
&&
EVENT NUMBER 00328
KARLZLocal storm report, Jun 3, 9:37 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND GST 2 N CAMP POINT 40.07N 91.07W
06/03/2008 E50 MPH ADAMS IL TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWNED.
&&
EVENT NUMBER 00329
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 19 min |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Adams | 38 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 42 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 44 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Calhoun | 45 days |
| Jun 2, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 43 min |
| Jun 2, 11:59 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 3 hr |
| Jun 3, 12:45 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 47 min |
| Jun 3, 1:58 AM CDT | Tornado Warning | LSX | Adams | 32 min |
| Jun 3, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 48 min |
| Jun 3, 2:39 AM CDT | Flash Flood Warning | LSX | Adams | 13 hr |
| Jun 3, 3:16 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jun 3, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 37 min |
| Jun 3, 4:34 AM CDT | Areal Flood Advisory | LSX | Brown | 6 hr |
| Jun 3, 4:57 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 3, 7:23 AM CDT | Flash Flood Warning | LSX | Bond, Montgomery | 5 hr |
| Jun 3, 7:39 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
| Jun 3, 7:54 AM CDT | Tornado Warning | LSX | Marion | 29 min |
| Jun 3, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 60 min |
| Jun 3, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 3, 10:15 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jun 3, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Jun 3, 11:36 AM CDT | River Flood Warning | LSX | Brown | 23 hr |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Brown | 3 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Morgan, Pike | 37 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Pike, Scott | 48 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 42 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Pike | 39 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Calhoun | 43 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Jersey | 45 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Madison | 40 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Randolph | 43 days |
| Jun 3, 3:35 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more | 24 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.